Hail, Issaquena
- When
- April 29, 4:15 PM CST
- Where
- Issaquena County, Mayersville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.483, -88.933
18 hail, 9 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 29, 2:45 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU APR 29 2004
.SHORT TERM...
LOOKING AT AN ACTIVE EVENING ACROSS THE CWA THIS EVENING. A STRONG
AND COMPACT DISTURBANCE DRIFTING NORTHEAST ACROSS THE NORTHERN END
OF THE LOWER MISSISSIPPI VALLEY WILL WORK WITH MODERATE INSTABILITY
(500-1500 ML CAPE) IN PLACE TO INSTIGATE SCATTERED SEVERE
THUNDERSTORMS. DEEP LAYER SHEAR OF AROUND 40 KTS WILL BE JUST ENOUGH
TO GET SOME OF THE STORMS ROTATING WHILE BACKED SURFACE FLOW IN THE
DELTA AROUND A DEVELOPING LOW WILL BRING A RISK FOR ISOLATED
TORNADOES WITH ANY SUPERCELLS. THE MAIN RISK WITH OTHER SEVERE
STORMS IN THE REGION WILL BE HAIL UP TO GOLFBALL SIZE AND WINDS UP
TO 60 MPH. EXPECTING STORMS TO BEGIN TO LOSE INTENSITY BY 700 OR 800
PM AS SURFACE BASED INSTABILITY WANES. HOWEVER...A STRONG LOW LEVEL
WARM ADVECTION REGIME IN PLACE SHOULD PROVIDE ENOUGH LIFT AND FUEL
TO ENSURE ALL THE CONVECTION DOES NOT RAPIDLY FALL APART AFTER
SUNSET. OVERNIGHT MOST OF THE PRECIPITATION SHOULD MIGRATE TO THE
NORTHEAST OF THE FORECAST AREA AND RIGHT NOW WE HAVE LITTLE
CONFIDENCE IN THE LIKELIHOOD OF MCS FORMATION NEARBY DUE TO LACK OF
BOUNDARIES.
THE STRONG 850 MB THETAE ADVECTION REGIME SHOULD REMAIN OVER THE
REGION TOMORROW WHILE DEWPOINTS CREEPING INTO THE MID AND UPPER 60S
WILL PROVIDE AT LEAST MODERATE INSTABILITY (1000-2000 MU CAPE) TO
ALL AREAS BY MIDDAY. ATMOSPHERIC WIND FIELDS WILL BE LESS THAN TODAY
HOWEVER...AND ARE EXPECTED TO BE LOW ENOUGH TO KEEP THE THREAT OF
ANY SUPERCELLS TO A MINIMUM. INTENSE MULTICELL STORMS WILL STILL BE
POSSIBLE THOUGH SO GUSTY WINDS AND AT LEAST SMALL HAIL CANNOT BE
RULED OUT. THE LACK OF ANY CONFIDENCE IN FORECASTING THE LOCATION OF
ANY SURFACE BOUNDARIES OVER THE CWA TOMORROW MAKES IT HARD TO PIN
POINT THE MOST LIKELY AREAS FOR SCATTERED STORM DEVELOPMENT...SO I
WENT 50 POPS SOUTH TO 40 NORTH BASED ON WAA FOCUSING.
FOR THIS WEEKEND...MODELS CONTINUE TO SLOW THE PASSAGE OF A COLD
FRONT THROUGH THE FORECAST AREA THIS WEEKEND. CURRENT THINKING HAS
THE BOUNDARY APPROACHING THE DELTA SATURDAY AFTERNOON AND I UPPED
POPS TO CATEGORICAL (80%) IN THIS AREA AT THIS TIME. FRONT SHOULD
MOVE SLOWLY ACROSS THE REGION OVERNIGHT...HANGING UP JUST EAST OF
SOUTHEAST MS FOR SUNDAY AS THE UPPER TROUGH DRIVING THE BOUNDARY
HANGS UP AND WAITS FOR GATHERING ENERGY TO DROP INTO THE BASE OF THE
DIGGING FEATURE. IT SEEMS THE BEST MID AND UPPER LEVEL SUPPORT
OFFERED BY THE TROUGH ALOFT WILL LAG BEHIND THE FRONTAL
PASSAGE...POSSIBLY LIMITING THE RISK OF MORE SEVERE STORMS. BUT EVEN
GIVEN THIS...THE MOISTURE AVAILABLE (1.8 PW/S) AND LOW LEVEL
MOISTURE TRANSPORT AHEAD OF THE FRONT WILL GENERATE A LOCALLY HEAVY
RAIN POTENTIAL. CLOUDS WILL NOT BE QUICK TO CLEAR THE AREA SUNDAY
INTO AT LEAST MIDDAY MONDAY AS AN ABNORMALLY DEEP UPPER TROUGH
CROSSES THE LOWER MISSISSIPPI VALLEY. RAIN CHANCES WERE KEPT IN THE
EAST FOR SUNDAY AND THEN TAPERED OFF FROM THE WEST THROUGH SUNDAY
NIGHT.
.LONG TERM...
DRY PATTERN BEGINNING SUNDAY NIGHT AS THE THE FRONTAL SYSTEMS SHIFTS
TO THE EAST. SOME OF THE ENSEMBLES AND THE UK MET INDICATE AN UPPER
LOW OVER THE SOUTHEAST INTO MID WEEK...BUT WILL DISCOUNT THAT AS
MOST OF THEM INDICATE THAT THIS FEATURE WILL MOVE OFF TO THE
NORTHEAST. EXPECT A BROAD AREA OF U/L RIDGING OVER THE MIDWEST BY
MIDWEEK. THE SURFACE HIGH WILL MOVE FROM THE PLAINS TO THE EAST
COAST LATE IN THE WEEK ALLOWING A COOLER DRY NORTHERLY FLOW EARLY IN
THE WEEK TO A MORE SOUTHERLY AND WARMER MOIST FLOW BY THE END OF THE
WEEK.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 700 PM FOR MSC
039-041-045-047-059-109-111-131.
LA...TORNADO WATCH UNTIL 700 PM FOR ALL.
AR...TORNADO WATCH UNTIL 700 PM FOR ALL.
&&
BRYANT/BYRDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT THU APR 29 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301919- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 237 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR AREAS WEST OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS...WEST OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH WILL BE CAPABLE OF BECOMING SEVERE WITH THE MAIN CONCERN BEING TORNADOS...WINDS AND HAIL. A STRONG DISTURBANCE MOVING INTO SOUTHERN ARKANSAS...COUPLED WITH SIGNIFICANT DEEP LAYER SHEAR AND INSTABILITY WILL ALLOW FOR ISOLATED SUPERCELLS TO DEVELOP IN THE AREAS WEST OF THE LINE MENTIONED ABOVE. BY LATE EVENING...THE STRONG TO SEVERE CONVECTIVE ACTIVITY SHOULD DIMINISH CONSIDERABLY AS THE SHEAR WEAKENS AND AS INSTABILITY IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... EXPECT THE THUNDERSTORMS TO REDEVELOP AGAIN ON FRIDAY...MAINLY OVER AREAS SOUTH OF INTERSTATE 20...AS ANOTHER STRONG MIDDLE LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN CONCERN WITH FRIDAYS STORMS WILL BE FOR WINDS AND HEAVY RAIN THAT COULD RAISE SOME FLOODING CONCERNS. AT THIS TIME...ANTICIPATE ONLY A SMALL CHANCE FOR SEVERE THUNDERSTORM ACTIVITY. ON SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGINING TO MOVE THROUGH THE AREA. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED INTO THE LATE EVENING HOURS AS A SQUALL LINE...LOCATED ALONG THE FRONTAL BOUNDARY MOVES THROUGH. THE MAIN CONCERN WITH THE PASSAGE OF THIS SYSTEM WILL BE WINDS AND HAIL. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THIS EVENING AND MAY BE SATURDAY AFTERNOON AND EVENING...OTHERWISE NO ACTIVATION IS EXPECTED THROUGH 6 PM THURSDAY MAY 6TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 101 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
18 hail, 9 thunderstorm wind, 2 tornado. Local standard time, as filed.
A large portion of a church roof was blown off.
A few power lines were blown down along with numerous large limbs.
A few trees were blown down around the Oak Ridge community.
Golf ball to nickel sized hail was reported for several minutes.
This weak tornado briefly touched down southwest of Reganton and downed and snapped a number of trees.
This brief tornado touched down in an open field and caused no damage.
A few trees were blown down.
A few trees and power lines were blown down.
Large, 1.5 to 2 inch diameter, hail fell along a swath from Utica to Byram as a supercell thunderstorm moved east across southern Hinds county.
A few trees were blown down along with minor damage to a building.
Two trees were blown down.
Numerous trees were blown down along with a few power lines. Tree debris was thrown across highway 49 near the Dixie Road intersection. Most of the tree damage occurred at the entrance to the Plantation Shores subdivison.
Quarter sized hail fell near the town of Cato.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyThe tornado archive for Mississippi, 2004Warnings in Mississippi, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392569, 5392570, 5392571, 5392572, 5392573, 5392574, 5392575, 5392576, 5392577, 5392578, 5392579, 5392580, 5392581, 5392582, 5392583, 5392584, 5392585, 5392586, 5392587, 5392588, 5392589, 5393370, 5393371, 5393372, 5393373, 5393374, 5393375, 5393376, 5393377.